Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 6, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 18, 2008, 8:56 AM CDT for 39 counties in Tennessee. It took effect at Mar 18, 2008, 10:16 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 8:56 AM CDT (13:56 UTC)
- In effect from
- Mar 18, 2008, 10:16 AM CDT
- Expired
- Mar 19, 2008, 12:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 645 m²/s²
- 0-3 km storm-relative helicity
- 736 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 181356 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 856 AM CDT TUE MAR 18 2008 TNZ010-011-031>034-065-066-078>080-182000- /O.NEW.KOHX.WI.Y.0006.080318T1700Z-080319T1100Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 856 AM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY ...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CDT WEDNESDAY. APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE CUMBERLAND PLATEAU THIS MORNING. AS THIS OCCURS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS REACHING BETWEEN 35 TO 40 MPH. STRONG WINDS ARE EXPECTED TO CONTINUE THIS AFTERNOON THROUGH MOST OF TONIGHT...THEN WEAKEN WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TNZ005>009-022>030-056>064-075-077-093>095-182000- /O.NEW.KOHX.WI.Y.0006.080318T1700Z-080319T0500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB- BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 856 AM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT. APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS MIDDLE TENNESSEE THIS MORNING. AS THIS OCCURS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS REACHING BETWEEN 35 TO 40 MPH. WINDS ARE EXPECTED TO WEAKEN AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 07
5 follow-up statements
000 WWUS74 KOHX 181517 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1017 AM CDT TUE MAR 18 2008 TNZ010-011-031>034-065-066-078>080-182100- /O.EXT.KOHX.WI.Y.0006.080318T1517Z-080319T1100Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 1017 AM CDT TUE MAR 18 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CDT WEDNESDAY. APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE CUMBERLAND PLATEAU THIS MORNING. AS THIS OCCURS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS REACHING BETWEEN 35 TO 40 MPH. STRONG WINDS ARE EXPECTED TO CONTINUE THIS AFTERNOON THROUGH MOST OF TONIGHT... THEN WEAKEN WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TNZ005>009-022>030-056>064-075-077-093>095-182100- /O.EXT.KOHX.WI.Y.0006.080318T1516Z-080319T0500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB- BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 1017 AM CDT TUE MAR 18 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS MIDDLE TENNESSEE THIS MORNING. AS THIS OCCURS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS REACHING BETWEEN 35 TO 40 MPH. WINDS ARE EXPECTED TO WEAKEN AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 07
000 WWUS74 KOHX 182006 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT TUE MAR 18 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-190500- /O.EXT.KOHX.WI.Y.0006.000000T0000Z-080319T1200Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 306 PM CDT TUE MAR 18 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY... APPROACHING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL KEEP A TIGHT THE PRESSURE GRADIENT ACROSS THE AREA. SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH...WITH GUSTS REACHING NEAR 40 MPH... THROUGH WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SMALL TREE LIMBS CAN ALSO BE BLOWN DOWN. $$ 07
000 WWUS74 KOHX 190527 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1227 AM CDT WED MAR 19 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-191200- /O.CON.KOHX.WI.Y.0006.000000T0000Z-080319T1200Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1227 AM CDT WED MAR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. AN APPROACHING LOW PRESSURE SYSTEM...AND AN ASSOCIATED COLD FRONT WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS THE AREA. SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH...WITH GUSTS REACHING NEAR 45 MPH... THROUGH WEDNESDAY MORNING. A WIND ADVISORY...MEANS THAT WINDS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SMALL TREE LIMBS CAN ALSO BE BLOWN DOWN. $$ BOBBY BOYD
000 WWUS74 KOHX 190756 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 256 AM CDT WED MAR 19 2008 TNZ005-006-022>025-190900- /O.CAN.KOHX.WI.Y.0006.000000T0000Z-080319T1200Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON- 256 AM CDT WED MAR 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND ADVISORY. A COLD FRONT HAS ENTERED NORTHWEST MIDDLE TENNESSEE EARLY THIS MORNING AND THUNDERSTORMS WILL OCCUR. THE GRADIENT WIND OUT OF THE SOUTH HAS DIMINISHED...AND THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...MOTORISTS THIS MORNING SHOULD BE ON THE ALERT FOR STRONG WINDS FROM THUNDERSTORMS...MORE THAN LIKELY OUT OF THE NORTHWEST. $$ TNZ007>011-026>034-056>066-075-077>080-093>095-191600- /O.EXT.KOHX.WI.Y.0006.000000T0000Z-080319T1700Z/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 256 AM CDT WED MAR 19 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... AN APPROACHING LOW PRESSURE SYSTEM...AND AN ASSOCIATED COLD FRONT WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS THE AREA. SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH...WITH GUSTS REACHING NEAR 45 MPH... THROUGH MUCH OF THE MORNING. WINDS WILL SHIFT TO THE NORTHWEST GRADUALLY FROM THE WEST TODAY...AND THESE WINDS WILL NOT BE QUITE AS STRONG. A WIND ADVISORY...MEANS THAT WINDS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SMALL TREE LIMBS CAN ALSO BE BLOWN DOWN. $$ GIRODO
000 WWUS74 KOHX 191228 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 728 AM CDT WED MAR 19 2008 TNZ007>009-026>030-056>064-075-077-093>095-191330- /O.CAN.KOHX.WI.Y.0006.000000T0000Z-080319T1700Z/ ROBERTSON-SUMNER-MACON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 728 AM CDT WED MAR 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND ADVISORY. A FRONT HAS MOVED INTO THE AREA WITH ACCOMPANYING SHOWERS AND THUNDERSTORMS. THE GRADIENT WIND FIELD HAS THUS RELAXED AND THE WIND ADVISORY IS CANCELLED. $$ TNZ010-011-031>034-065-066-078>080-191700- /O.CON.KOHX.WI.Y.0006.000000T0000Z-080319T1700Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 728 AM CDT WED MAR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. A WIND ADVISORY...MEANS THAT SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS UP TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SMALL TREE LIMBS CAN ALSO BE BLOWN DOWN. $$ MAG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 18, 8:52 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 18, 8:52 AM CDT, 4 minutes before
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
Hazardous weather outlook, Mar 18, 5:30 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAR 18 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THUNDERSTORMS TONIGHT INTO WEDNESDAY MORNING. SOME STRONG TO SEVERE STORMS ARE POSSIBLE WITH HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
Nearby
Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.